MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® CLEARVIEW - LEGEND TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. XPS® CLEARVIEW - LEGEND TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number SD12MH30D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number (b)(4), from lot number [no information] was received for analysis.Visually, the distal tip of the bur was broken off at the shaft just behind the head which would have resulted in the reported event.The portion that became detached measured 0.175¿ long.The break point contained circular patterns indicating excess torsional loads as well as a configuration of sheer / bending stress.There were tool marks on opposing sides distal to the break and tool marks on opposing sides proximal to the break which likely contributed to the breakage.There were contaminants compacted into the diamond grit; this would have resulted in excess pressure to be applied by the user to maintain performance which in turn would generate excess torsional load.The information most likely indicates excess pressure during use resulted in the observed break.Bending or prying of the tip with the use of another tool may have also contributed to the breakage.There was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a micro endoscopic discectomy (med) procedure, the bur was broken.There was no patient impact.There were no broken pieces r emaining inside the patient's body.

Brand Name
XPS® CLEARVIEW - LEGEND TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7779402
Report Number1045254-2018-00371
Device Sequence Number1319381
Product Code HBE
UDI-Device Identifier00643169308329
UDI-Public00643169308329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD12MH30D
Device Catalogue NumberSD12MH30D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1